Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 7, 2006, 2:20 PM MST for Coconino County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2006, 2:20 PM MST (21:20 UTC)
- Expired
- Jul 7, 2006, 4:15 PM MST
- In force
- 115 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 162 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 072127
FFWFGZ
AZC005-080015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
220 PM MST FRI JUL 7 2006
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA
* UNTIL 515 PM MST
* AT 216 PM MST...DOPPLER RADAR INDICATED THAT THUNDERSTORMS OVER
THE ANTELOPE BASIN WERE PRODUCING HEAVY RAIN. A WEATHER SPOTTER
NEAR ANTELOPE BASIN REPORT SIGNIFICANT RUNOFF FROM THESE STORMS.
* LOCATIONS IN THE WARNING INCLUDE ANTELOPE CANYON
IN THE NARROW SLOT CANYONS NEAR HIGHWAY 98...THIS RUNOFF CAN TURN
INTO A DANGEROUS FLASH FLOOD SITUATION...WITH RAPID RISES OF WATER
OVER 8 FEET DEEP.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
LAT...LON 3661 11137 3663 11124 3693 11135 3693 11145
3673 11146
$$
TC1 follow-up statement
000
WGUS75 KFGZ 072254
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
350 PM MST FRI JUL 7 2006
AZC005-080015-
COCONINO AZ-
350 PM MST FRI JUL 7 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR NORTH
CENTRAL COCONINO COUNTY...
AT 338 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS REDEVELOPING AND MOVING NORTHWARD ALONG ANTELOPE
CANYON. UNDER THESE CONDITIONS...RUNOFF FROM THESE STORMS WILL RUN INTO
THE SLOT CANYON PRODUCING FLASH FLOOD CONDITIONS.
LOCATIONS IN THE WARNING INCLUDE ANTELOPE CANYON FROM PAGE TO 20 MILES
SOUTH OF PAGE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
LAT...LON 3661 11137 3663 11124 3693 11135 3693 11145
3673 11146
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 9:00 AM MST, 5 hours 20 minutes earlier.
Area forecast discussion, Jul 7, 9:00 AM MST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST FRI JUL 07 2006 .SYNOPSIS...A MOIST AIRMASS WILL REMAIN OVER NORTHERN ARIZONA THROUGH THE WEEKEND. AS A RESULT...THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE. && .DISCUSSION...HIGH PRESSURE IN THE MID TO UPPER LEVELS WAS CENTERED OVER WEST TEXAS WITH A WEAK DEEP LAYER TROUGH LOCATED OVER THE ARIZONA/CALIFORNIA BORDER THIS MORNING. AS A RESULT...NORTHERN ARIZONA WAS UNDER DEEP SOUTHERLY FLOW AND WEAK HORIZONTAL STATIC STABILITY ALOFT. THIS PATTERN SUPPORTS THE DEVELOPMENT OF THUNDERSTORMS INTO MORE WIDESPREAD ACTIVITY. FOR TODAY...THE MAIN THREAT WILL BE FLASH FLOOD PRODUCING STORMS PRIMARILY FROM PRESCOTT...FLAGSTAFF AND HEBER SOUTHWARD. ACROSS NORTHERN AND NORTHEAST ARIZONA THE AIR MASS WILL REMAIN SOMEWHAT STABLE DUE TO SHOWERS OVERNIGHT AND A CLOUD SHIELD THAT CONTINUES TO MOVE ACROSS THAT AREA THIS MORNING. THE BEST SOLAR INSOLATION IS OVER CENTRAL ARIZONA AND EXPECT THAT WILL BE THE MOST ACTIVE AREA FOR THUNDERSTORMS HEADING INTO THE AFTERNOON HOURS. A FLASH FLOOD WATCH IS IN EFFECT FOR YAVAPAI COUNTY UNTIL 8 PM MST. FOR SATURDAY AND HEADING INTO EARLY NEXT WEEK STILL NO CONVINCING DRYING TREND SHOWING UP IN THE MODELS. DRIER AIR MOVES ACROSS ARIZONA IN THE MID TO UPPER LEVELS BUT THE BOUNDARY LAYER REMAINS FAIRLY MOIST. THIS PATTERN OFTEN RESULTS IN LOWER POPS BUT THE THUNDERSTORMS THAT FORM TEND TO BE MORE INTENSE. IN ADDITION...NOCTURNAL THUNDERSTORM ACTIVITY WILL BE A HIGHER THREAT OVER THE WEEKEND. MCCOLLUM && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS COVER MOST OF THE FORECAST AREA THIS MORNING...WITH CEILINGS OF 11-13 KFT COMMON. BY EARLY AFTERNOON...THUNDERSTORMS WILL INTENSIFY AND BECOME MORE NUMEROUS...WITH THE STRONGEST STORMS PRODUCING CEILINGS DOWN TO 3 KFT AGL ALONG WITH HEAVY RAIN AND SMALL HAIL. STORMS WILL GRADUALLY DIMINISH AFTER 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR ALL OF YAVAPAI COUNTY UNTIL 8 PM MST THIS EVENING. &&
In the hours before
Local storm report, Jul 7, 1:10 PM MST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
110 PM MST FRI JUL 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FUNNEL CLOUD 15 NNW WINSLOW 35.23N 110.81W
07/07/2006 COCONINO AZ TRAINED SPOTTER
&&
DJOThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:36 AM MST | Flash Flood Watch | FGZ | Yavapai | 8 hr |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.